Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 35, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 13, 2008, 9:24 AM CDT for Sioux County, Iowa. It took effect at Jun 13, 2008, 1:00 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 9:24 AM CDT (14:24 UTC)
- In effect from
- Jun 13, 2008, 1:00 PM CDT
- Expired
- Jun 14, 2008, 11:07 AM CDT
- In force
- 22 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 72 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Floyd River at Alton (ALTI4). The gauge peaked at 12.06 ft at Jun 13, 2008, 6:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06600100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KFSD 131424
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 AM CDT FRI JUN 13 2008
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
FLOYD RIVER AT ALTON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
HEAVY RAINFALL OVER THE PAST SEVERAL DAYS HAS CREATED A LARGE AMOUNT
OF RUNOFF ON LOCAL RIVER SYSTEMS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
IAC167-141424-
/O.NEW.KFSD.FL.W.0035.080613T1800Z-080614T1800Z/
/ALTI4.1.ER.080613T1800Z.080613T1800Z.080613T1800Z.NO/
924 AM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE FLOYD RIVER AT ALTON.
* FROM THIS AFTERNOON TO SATURDAY AFTERNOON.
* AT 08AM FRIDAY THE STAGE WAS 11.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 1 PM
FRIDAY.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER
LYING AGRICULTURAL LANDS ALONG THE RIVER.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
FLOYD RIVER
ALTI4 12.0 11.73 FRI 8 AM 12.0 FRI 1 PM1 follow-up statement
000
WGUS83 KFSD 141607
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD...CORRECTED
1030 AM CDT SAT JUN 14 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
FLOYD RIVER AT ALTON
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
JAMES RIVER NEAR SCOTLAND
VERMILLION RIVER NEAR WAKONDA
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER AT CHEROKEE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA..
OCHEYEDAN RIVER NEAR SPENCER
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RUNOFF FROM RECENT HEAVY RAINFALL CONTINUES TO PRODUCE FLOODING ON
SOME RIVER SYSTEMS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
SDC067-135-151530-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-080616T0900Z/
/SCOS2.3.ER.080606T1254Z.080608T0700Z.080615T0900Z.NO/
1030 AM CDT SAT JUN 14 2008
...FLOOD WARNING EXTENDED UNTIL 4 AM MONDAY...
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL LATE SUNDAY NIGHT.
* AT 09AM SATURDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY JUNE 16.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND
ARE FLOODED BETWEEN MITCHELL AND YANKTON.
$$
SDC027-125-150123-
/O.EXT.KFSD.FL.W.0016.000000T0000Z-080615T0123Z/
/WKAS2.2.ER.080605T2050Z.080610T2230Z.080614T0123Z.NR/
1030 AM CDT SAT JUN 14 2008
...FLOOD WARNING EXTENDED UNTIL 8 PM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL THIS EVENING.
* AT 07PM FRIDAY THE STAGE WAS 14.2 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY JUNE 14.
$$
SDC099-151530-
/O.EXT.KFSD.FL.W.0032.000000T0000Z-080616T0000Z/
/SFLS2.1.ER.080612T1155Z.080613T1215Z.080615T0000Z.NO/
1030 AM CDT SAT JUN 14 2008
...FLOOD WARNING EXTENDED UNTIL 7 AM SUNDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL SUNDAY MORNING.
* AT 06AM SATURDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY JUNE 15.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
IAC167-SDC083-127-151530-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080617T1030Z/
/HAWI4.1.ER.080606T1315Z.080608T2245Z.080616T1030Z.NO/
1030 AM CDT SAT JUN 14 2008
...FLOOD WARNING EXTENDED UNTIL 7 AM MONDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL MONDAY MORNING.
* AT 07AM SATURDAY THE STAGE WAS 16.0 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.2 FEET BY SUNDAY JUNE 15.
THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY JUNE 16.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE
SOUTH DAKOTA SIDE OF THE RIVER.
$$
IAC149-SDC127-151529-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-080618T0200Z/
/AKRI4.3.ER.080606T1737Z.080609T0230Z.080617T0200Z.NO/
1030 AM CDT SAT JUN 14 2008
...FLOOD WARNING EXTENDED UNTIL 1 AM TUESDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL TUESDAY MORNING.
* AT 08AM SATURDAY THE STAGE WAS 16.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.5 FEET BY SUNDAY JUNE 15.
THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY JUNE 17.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
$$
IAC041-141-151529-
/O.CON.KFSD.FL.W.0033.000000T0000Z-000000T0000Z/
/SPOI4.1.ER.000000T0000Z.080614T0530Z.000000T0000Z.NO/
1030 AM CDT SAT JUN 14 2008
THE FLOOD WARNING CONTINUES FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL FURTHER NOTICE.
* AT 08AM SATURDAY THE STAGE WAS 8.6 FEET.
* MINOR FLOODING IS OCCURRING AND MSG FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS.
$$
IAC059-151529-
/O.CON.KFSD.FL.W.0034.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.080612T0843Z.080613T2000Z.000000T0000Z.NO/
1030 AM CDT SAT JUN 14 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 06AM SATURDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS OCCURRING AND MSG FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS.
$$
IAC041-059-151529-
/O.CON.KFSD.FL.W.0029.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.000000T0000Z.080613T1800Z.000000T0000Z.NO/
1030 AM CDT SAT JUN 14 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* AT 08 AM SATURDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 12.0 FEET
BY 7 AM SUNDAY.
$$
IAC021-151529-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.080531T1003Z.080614T1300Z.000000T0000Z.NO/
1030 AM CDT SAT JUN 14 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 08AM SATURDAY THE STAGE WAS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.1 FEET BY SUNDAY JUNE 15
THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
IAC035-151529-
/O.EXT.KFSD.FL.W.0031.000000T0000Z-080617T0000Z/
/CHKI4.1.ER.080612T0715Z.080614T0000Z.080616T0000Z.NO/
1030 AM CDT SAT JUN 14 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT CHEROKEE.
* UNTIL MONDAY EVENING.
* AT 07AM SATURDAY THE STAGE WAS 17.8 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY JUNE 16.
* AT STAGES NEAR 18.0 FEET...CHEROKEE CITY PARK BEGINS TO FLOOD ON
THE SOUTH BANK OF THE RIVER.
$$
IAC167-141600-
/O.CAN.KFSD.FL.W.0035.000000T0000Z-080614T1800Z/
/ALTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1030 AM CDT SAT JUN 14 2008
THE FLOOD WARNING IS CANCELLED FOR
THE FLOYD RIVER AT ALTON.
* AT 09AM SATURDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.0 FEET. THE
RIVER WILL FALL TO 8.8 FEET BY 7 AM SUNDAY.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
SCOS2 13.0 13.73 SAT 9 AM SLOW FALL 18.0 SUN JUN 08
VERMILLION RIVER
WKAS2 14.0 E14.20 FRI 7 PM CONT TO FALL 17.0 TUE JUN 10
BIG SIOUX RIVER
SFLS2 12.0 12.08 SAT 7 AM SLOW FALL 12.1 FRI JUN 13
HAWI4 15.0 E16.00 SAT 7 AM 16.1 SAT 1 PM 19.3 SAT JUN 07
AKRI4 16.0 16.94 SAT 8 AM 17.3 SUN 1 AM 20.2 SUN JUN 08
OCHEYEDAN RIVER
SPOI4 8.0 8.59 SAT 9 AM CONT TO FALL 8.7 SAT JUN 14
LITTLE SIOUX RIVER
MIFI4 12.0 12.40 SAT 7 AM 12.4 FRI JUN 13
SPWI4 10.0 12.6 SAT 8 AM SLOW FALL 12.6 SAT JUN 14
LNNI4 18.0 18.95 SAT 8 AM 19.0 SUN 1 AM 19.1 SAT JUN 14
CHKI4 17.0 E17.80 SAT 7 AM SLOW FALL 18.2 FRI JUN 13
FLOYD RIVER
ALTI4 12.0 11.14 SAT 9 AM 10.6 SAT 1 PM 12.1 FRI JUN 13What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:40 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 3:40 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 AM CDT FRI JUN 13 2008 .DISCUSSION... TODAY SHUD BE SIMILAR TO THU WITH SPOTTY AFTN TRW DEVELOPING MAINLY N OF I90. AGAIN WL HAVE AN INVERTED V SOUNDING WITH A WEAK S/W PROGGED TO MOVE ACRS CWA. WL NOT TAKE MUCH TO BREAK CAP AS CONVECTIVE TEMPS ARE 70 TO 75 ACRS THE N AND 75 TO 80 S. MOISTURE IS LIMITED SO NOT MORE THAN A 20 TO 30% POP. MAIN THREAT WUD AGAIN BE WINDS THAT CUD GUST TO 55 MPH. ALSO SHUD MIX OUT TO AT LEAST H8 AND THIS WUD TRANSLATE TO SFC WNDS INCREASING TO 20 TO 30 MPH WITH A FEW HIGHER GUSTS. CONVECTION SHUD QUIKCLY END ERLY THIS EVE AND WNDS SHUD ALSO DROP OFF. SAT SHUD SEE MORE SUN AND NOT AS MUCH WND. WARMER AIR ALOFT SHULD PUSH TEMPS INTO 80S MOST PLACES. WEAK BACKDOOR CDFNT CUD SET OF A TRW FAR NE AND WL LEAVE SMALL POP IN DURING THE LATE AFTN. WEAK BDNRY SHUD STALL ACRS CWA SAT NITE AND CUD SEE A FEW TRW. MOISTURE WL BE LIMITED BUT IF TRW COULD GET GOING...BEST CHC WUD BE ACRS ERN CWA ALONG NOSE OF MID LEVEL CAP. GFS AND NAM DIFFER ON HOW QUICKLY FNT SAGS S SAT NITE INTO SUN. GFS IS FASTER WITH FNT THRU CWA BY SUN MORN WHILE NAM KEEPS IT ACRS FAR SRN CWA INTO SUN AFTN. GFS HAS FLOW ALOFT MORE NWLY WITH S/W A LTL STRONGER SAT NITE. WHILE NAM MORE WLY. FOR NOW WL GO WITH SLIGHTLY SLOWER NAM SOLUTION. SO WL KEEP SMALL POPS ACRS NW IA INTO SUN AFTN. SHUD BE A LTL COOLER BEHIND THIS FNT SUN. LONGER RANGE LOOKS ANEMIC INTO NEXT WEAK...BUT ANY WEAK S/W IN THE NW FLOW CUD TRIGGER AND FEW TRW...BUT NOTHING WDSPRD OR HEAVY. EXPECT TEMPS TO BE CLOSE TO NORM THRU NEXT WEEK. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH TONIGHT. A FEW TRW CUD DEVELOP ALONG AN N OF I90 IN THE 20Z TO 02Z TIME. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 13, 4:21 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 421 AM CDT FRI JUN 13 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 421 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SPOTTY THUNDERSTORMS WILL AGAIN DEVELOP LATER THIS AFTERNOON INTO EARLY EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 90. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH. FLOODING... MINOR TO MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE VERMILLION...JAMES...LITTLE SIOUX...AND LOWER BIG SIOUX RIVERS DURING THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. THESE STORMS WILL NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.